Shape optimization problems in control form

  • Giuseppe Buttazzo

    Università di Pisa, Italy
  • Francesco Paolo Maiale

    Scuola Normale Superiore, Pisa, Italy
  • Bozhidar Velichkov

    Università di Pisa, Italy
Shape optimization problems in control form cover
Download PDF

A subscription is required to access this article.


We consider a shape optimization problem written in the optimal control form: the governing operator is the -Laplacian in the Euclidean space , the cost is of an integral type, and the control variable is the domain of the state equation. Conditions that guarantee the existence of an optimal domain will be discussed in various situations. It is proved that the optimal domains have a finite perimeter and, under some suitable assumptions, that they are open sets. A crucial difference is between the case , where the existence occurs under very mild conditions, and the case , where additional assumptions have to be made on the data.

Cite this article

Giuseppe Buttazzo, Francesco Paolo Maiale, Bozhidar Velichkov, Shape optimization problems in control form. Atti Accad. Naz. Lincei Cl. Sci. Fis. Mat. Natur. 32 (2021), no. 3, pp. 413–435

DOI 10.4171/RLM/942